Experimental Mathematics

Multiply Quasiplatonic Riemann Surfaces

Ernesto Girondo

Full-text: Open access


The aim of this article is the study of the circumstances under which a compact Riemann surface may contain two regular dessin d'enfants of different types. In terms of Fuchsian groups, an equivalent condition is the uniformizing group being normally contained in several different triangle groups.

The question is answered in a graph-theoretical way, providing algorithms that decide if a surface that carries a regular dessin (a quasiplatonic surface) can also carry other regular dessins.

The multiply quasiplatonic surfaces are then studied depending on their arithmetic character. Finally, the surfaces of lowest genus carrying a large number of nonarithmetic regular dessins are computed.

Article information

Experiment. Math., Volume 12, Number 4 (2003), 463-476.

First available in Project Euclid: 18 June 2004

Permanent link to this document

Mathematical Reviews number (MathSciNet)

Zentralblatt MATH identifier

Primary: 30F10: Compact Riemann surfaces and uniformization [See also 14H15, 32G15]
Secondary: 05C25: Graphs and abstract algebra (groups, rings, fields, etc.) [See also 20F65]

Riemann surfaces regular dessins d'enfants


Girondo, Ernesto. Multiply Quasiplatonic Riemann Surfaces. Experiment. Math. 12 (2003), no. 4, 463--476. https://projecteuclid.org/euclid.em/1087568022

Export citation